Posted by Melissa1 on November 26, 2003, at 13:03:07
In reply to Effexor withdrawal - very bad news, posted by janey on November 1, 1998, at 16:30:34
I appreciate everyone's feedback on this site so much. It has helped me get through the worst of Effexor withdrawal. At least I knew I wasn't going crazy. I was on 150 mg xr Effexor for about 4 years. It worked fairly well during that time. I also took Remeron at night to help me sleep. However, the Effexor started to have negative effects like exhaustion and anxiety, so I went off of it. The withdrawal is horrendous. You feel like you're having a nervous breakdown. It took about a month of slowly weaning off (very slowly) before I felt like I could function. Between the nausea, the inability to think or have any coordination and the tremendous mood swings, I think things have gotten better. I still have mild effects, but nothing like in the beginning. If you have not started this medicine, I would suggest you try something else. If you have to wean off, I would suggest another antidepressant in the meantime to avoid the radical serotonin and norepinephrine drop off. Effexor is nasty stuff and I am not surprised there are class action lawsuits against it. But there is light at the end of the tunnel. It does get better with time. Thank God.